Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 98, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2004, 3:14 PM CDT for 4 parishes in Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 6, 2004, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 062014 SVRNEW LAC037-063-091-105-062045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 314 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA LIVINGSTON PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GREENSBURG TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF AMITE * UNTIL 345 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DARLINGTON...OR ABOUT 10 MILES WEST OF GREENSBURG...MOVING SOUTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3098 9088 3082 9099 3057 9053 3077 9040 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:10 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 6, 11:10 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1110 AM CDT SUN JUN 06 2004 .UPDATE...MAIN FORECAST PROBLEM FOR THIS UPDATE IS WHAT TO DO WITH THE FLOOD WATCH. RADAR SHOWS MID LEVEL SHORTWAVE TROUGH AND ASSOCIATED MID/UPPER DIVERGENCE AREA MOVING ACROSS COASTAL MS AND THE AL COASTAL WATERS WITH THE STRONGEST CONVECTION SHIFTING EAST OF THE FORECAST AREA. SUBSIDENCE ON THE BACK SIDE OF THIS FEATURE IS SUPPRESSING CLOUD COVER SOUTH AND WEST OF LAKE PONTCHARTRAIN. THIS IS ALLOWING TEMPERATURES TO APPROACH THE CONVECTIVE TEMPERATURE AROUND 85 DEGREES. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS A WELL DEFINED VORT MAX OVER SOUTH CENTRAL LA MOVING SLOWLY EAST. THIS FEATURE...ALONG WITH INTENSE SURFACE HEATING AND SURFACE MOISTURE FLUX ADVECTION...SHOULD ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON. FLASH FLOOD GUIDANCE IN SOUTHWEST MS AND SOUTHEAST LA IS GENERALLY 1 TO 1.5 INCHES IN ONE HOUR AND 1.5 TO 2.2 INCHES IN 3 HOURS. THERE COULD BE ISOLATED RAINFALL AMOUNTS EXCEEDING THESE VALUES...BUT THIS DOES NOT APPEAR TO BE ENOUGH OF A WIDESPREAD THREAT TO JUSTIFY A FLOOD WATCH. CURRENT MOVEMENT OF CONVECTION IN SOUTHWEST LA AND FORECAST STORM MOTION FROM THE MODELS SUGGESTS CONVECTION WILL MOVE AROUND 10 KNOTS. MEAN STEERING CURRENTS ACROSS THE FORECAST AREA ARE FROM THE WEST AND NORTHWEST...SO THE MAIN AREA OF POSSIBLE ECHO TRAINING WOULD BE ALONG A STALLED SEA OR LAKE BREEZE BOUNDARY. THIS IS A VERY COMMON OCCURRENCE IN THE NEW ORLEANS METRO AREA. BECAUSE OF UNCERTAINTY...WILL DROP THE FLOOD WATCH BUT MAINTAIN WORDING OF LOCALLY HEAVY RAIN. LOCAL QPF AMOUNTS OF 1 TO 2 INCHES WITH VERY ISOLATED TOTALS IN THE 3 TO 5 INCH ARE EXPECTED WHICH MAY RESULT IN FLOODING OF STREETS AND SMALL STREAMS. WILL CUT BACK GRIDDED QPF AMOUNTS FOR MAP TO THE 0.5 TO 1 INCH RANGE. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT SUN JUN 6 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 300 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS DURING THE AFTERNOON THEN DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. STORM MOVEMENTS WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY FOR BRIEF PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SCATTERED ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH ISOLATED LOCATIONS RECEIVING HIGHER AMOUNTS UP TO AROUND FOUR INCHES. SOME FLOODING OF STREETS AND SMALL STREAMS IS POSSIBLE. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WHICH WILL PRODUCE FREQUENT TO CONTINUOUS LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:05 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 6, 2:38 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 37 min |
| Jun 6, 3:39 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 6, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 46 min |
| Jun 6, 4:04 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 41 min |
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 46 min |
| Jun 6, 4:24 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 36 min |
| Jun 6, 4:39 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 51 min |
| Jun 6, 4:57 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 48 min |
| Jun 6, 5:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 48 min |
| Jun 6, 5:34 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jun 6, 5:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 6, 6:10 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.